A new medicine containing both ibuprofen and paracetamol has been approved for general sale without the need to visit a pharmacy

AdobeStock_266969432

The Medicine and Healthcare products Regulatory Agency (MHRA) is making Nuromol, a medicine that contains 200 mg of ibuprofen and 500 mg of paracetamol per tablet, available without the need to visit the pharmacy.

Nuromol will be used for the temporary relief of mild to moderate pain associated with migraine; headache; backache; period pain; dental pain; rheumatic and muscular pain; pain from non-serious arthritis; cold and flu symptoms; sore throat; and fever, when paracetamol or ibuprofen alone have not provided adequate pain relief.

While most people can take paracetamol, ibuprofen is not suitable for everyone, and it is also important that people do not exceed the recommended dose of one or two tablets not more than 3 times a day. Patients are also advised not to take more than one paracetamol-containing medicine at the same time.

Dr Sarah Branch, Director of Vigilance and Risk Management of Medicines at the MHRA, said: ‘This reclassification to general sales list will help people to manage their pain where paracetamol or ibuprofen alone have not provided adequate pain relief.

Wider availability of medicinal products and improved patient access and choice remain high on the health agenda. The MHRA is committed to improving access to medicinal products for self-care where it is safe to do so.’